Bell Inequalities for Continuous-Variable Correlations

File Size Format
58123_1.pdf 130Kb Adobe PDF View
Title Bell Inequalities for Continuous-Variable Correlations
Author Cavalcanti, Eric Gama; Foster, C. J.; Reid, M. D.; Drummond, P. D.
Journal Name Physical Review Letters
Year Published 2007
Place of publication Ridge, NY
Publisher American Physical Society
Abstract We derive a new class of correlation Bell-type inequalities. The inequalities are valid for any number of outcomes of two observables per each of n parties, including continuous and unbounded observables. We show that there are no first-moment correlation Bell inequalities for that scenario, but such inequalities can be found if one considers at least second moments. The derivation stems from a simple variance inequality by setting local commutators to zero. We show that above a constant detector efficiency threshold, the continuous-variable Bell violation can survive even in the macroscopic limit of large n. This method can be used to derive other well-known Bell inequalities, shedding new light on the importance of noncommutativity for violations of local realism.
Peer Reviewed Yes
Published Yes
Publisher URI http://prl.aps.org/
Alternative URI http://dx.doi.org/10.1103/PhysRevLett.99.210405
Copyright Statement Copyright 2007 American Physical Society. This is the author-manuscript version of this paper. Reproduced in accordance with the copyright policy of the publisher. Please refer to the journal's website for access to the definitive, published version.
Volume 99
Issue Number 21
Page from 210405-1
Page to 210405-4
ISSN 0031-9007
Date Accessioned 2009-11-03
Language en_AU
Faculty Faculty of Science, Environment, Engineering and Technology
Subject Quantum Information, Computation and Communication; Quantum Optics; Quantum Physics
URI http://hdl.handle.net/10072/26818
Publication Type Journal Articles (Refereed Article)
Publication Type Code c1x

Show simple item record

Griffith University copyright notice